Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 60, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 4, 2012, 4:40 PM CDT for Kossuth County, Iowa. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2012, 4:40 PM CDT (21:40 UTC)
- Expired
- May 4, 2012, 5:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kossuth County, IA
The radar
The Minneapolis radar (KMPX), 175 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 5:15 PM CDT | HAIL 1 | 3 N Lone Rock, IA | NICKEL AND QUARTER SIZED HAIL REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
056 WUUS53 KDMX 042140 SVRDMX IAC109-042230- /O.NEW.KDMX.SV.W.0060.120504T2140Z-120504T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 440 PM CDT FRI MAY 4 2012 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA... * UNTIL 530 PM CDT * AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF BANCROFT...OR 23 MILES EAST OF ESTHERVILLE...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... BANCROFT...SWEA CITY...LEDYARD...LAKOTA AND TITONKA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DON/T DROWN. && LAT...LON 4320 9397 4328 9444 4350 9445 4351 9398 TIME...MOT...LOC 2140Z 289DEG 21KT 4343 9438 WIND...HAIL 60MPH 1.00IN $$ COGIL
1 follow-up statement
281 WWUS53 KDMX 042206 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 506 PM CDT FRI MAY 4 2012 IAC109-042230- /O.CON.KDMX.SV.W.0060.000000T0000Z-120504T2230Z/ KOSSUTH IA- 506 PM CDT FRI MAY 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN KOSSUTH COUNTY UNTIL 530 PM CDT... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF BANCROFT...OR 21 MILES NORTH OF ALGONA...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... BANCROFT...LEDYARD...LAKOTA AND TITONKA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DON/T DROWN. && LAT...LON 4320 9397 4328 9444 4350 9445 4351 9398 TIME...MOT...LOC 2206Z 289DEG 21KT 4338 9421 WIND...HAIL 60MPH 1.00IN $$ COGIL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:53 PM CDT, 47 minutes earlier.
Area forecast discussion, May 4, 3:53 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 353 PM CDT FRI MAY 4 2012 .SHORT TERM /TONIGHT/... THUNDERSTORMS ENTERING FORECAST AREA AS THIS IS WRITTEN...AND QUESTION WILL BE EVOLUTION INTO THE NIGHT. SOUTHEAST FLOW AT THE SURFACE WILL CONTINUE WITH A SHIFT TO EASTERLY WINDS ALONG THE MINNESOTA BORDER. QUITE UNSTABLE SOUTH OF THIS BOUNDARY AND EVEN RICHER DEWPOINTS ARE WAITING IN MISSOURI. THE STORM COMPLEX FROM SOUTH DAKOTA HAS DEVELOPED A SIZABLE COLD POOL ALREADY...AND THIS IS THE MAIN QUESTION FOR TONIGHT. WILL STORMS CONTINUE ON CURRENT EASTERLY TRACK OR TURN MORE SOUTHEAST INTO INSTABILITY? HI-RES NMM/ARW AND SOMEWHAT THE GFS MODEL FAVOR A SURGE SOUTHEAST SO HAVE INCLUDED ABOUT 50-50 CHANCE OF THUNDERSTORMS FOR SOUTHEAST THIRD OF FORECAST AREA. BY FAR HIGHEST CHANCE WILL BE ACROSS THE NORTH AND NORTHEAST INTO WATERLOO. TORNADO THREAT HAS BEEN DISCUSSED WITH REPORTS IN SOUTHWEST MN. BELIEVE THIS THREAT COULD EXTEND INTO THE AREA NORTH OF FORT DODGE AND WEST OF MASON CITY UNTIL AROUND 7 PM...BUT THE WEAK STORM RELATIVE FLOW IN MID LEVELS INDICATES ROTATING STORMS AND ANY TORNADO THAT WOULD DEVELOP WOULD BE SHORT LIVED IN DMX FORECAST AREA. HEAVY RAIN IS ALSO POSSIBLE IN LOCAL AREAS IF THE COLD POOL STALLS AND CELLS REDEVELOP ON BACK SIDE. DIFFICULT TO FAVOR AN AREA AT THIS POINT BUT IT COULD BE ACROSS CENTRAL IOWA. THIS WOULD NOT BE SAME LOCATIONS AS HAD HEAVY RAIN LAST NIGHT...SO WILL NOT GO WITH A FLASH FLOOD WATCH AT THIS TIME. IF LINE ORIENTATION SHOWS ITS HAND...THIS COULD BE ADDED LATER. WEAK MOIST FLOW WILL LIKELY ALLOW SOME FOG TO DEVELOP BY MORNING. .LONG TERM /SATURDAY THROUGH FRIDAY/... NO MAJOR CHANGES IN LARGE SCALE PATTERN FOR THE NEXT COUPLE OF DAYS. AFTER ANOTHER ROUND OF CONVECTION TONIGHT...SHOULD SEE A BREAK FOR A PORTION OF SATURDAY UNTIL INSTABILITY RETURNS IN THE LATE AFTERNOON AND EVENING. THEN...STORMS WILL FIRE IN THE AREAS OF BEST SFC CONVERGENCE AND OVER NORTHWEST AS UPSTREAM WAVE FINALLY PUSHES EAST INTO THE AREA LATE SATURDAY NIGHT AND SUNDAY. OVERNIGHT SATURDAY NIGHT BEST AREAS FOR CONVECTION SHOULD REMAIN NORTHWEST OR NORTH GIVEN THE PROXIMITY OF THE SYNOPTIC SCALE BOUNDARIES. HAVE RAISED HIGHS ON SATURDAY INTO THE MID 80S AND SHOULD BE A RATHER WARM AND HUMID OVERNIGHT SATURDAY NIGHT. SUNDAY WILL BE WARM AND HUMID BUT HAVE CUT BACK ON PM HIGHS DUE TO EXPECTED DEBRIS CLOUDS AND SCT STORMS ON SUNDAY. MEANWHILE BY AFTERNOON LI VALUES WILL DECREASE TO -8 TO -11 ACROSS THE REGION WITH MLCAPES APPROACHING 3000 J/KG ONCE AGAIN. WITH INCREASING DYNAMICS AND WIND SHEAR...SEVERE STORMS AGAIN LOOK MORE LIKELY WITH EXPECTATION OF MORE WIDESPREAD COVERAGE THAN ON SATURDAY. WITH EXPECTED STORM MOTIONS TO BE RATHER MEAGER ...THREAT FOR ADDITIONAL HEAVY RAINFALL ALSO POSSIBLE AS SFC CONVERGENCE INCREASES ALONG THE COLD FRONT PASSING THROUGH THE STATE. WITH MOST OF THE REGION STILL ABLE TO HANDLE SOME MODERATE TO HEAVY RAINS...WILL NOT TRY TO EXACT AREA OF GREATEST THREAT AT THIS TIME DUE TO SOME EVENTUAL ALTERATIONS BASED ON THE MESOSCALE EVOLUTION OF THE STORMS THIS WEEKEND. MODELS HAVE BEEN MORE RAINFALL OVER THE NORTH HALF OF THE FORECAST AREA...AND WILL LEAN IN THAT DIRECTION FOR NOW. AFTER THIS SYSTEM PROGRESSES EAST ON SUNDAY NIGHT OUR WEATHER WILL QUIET DOWN FOR THE EARLY PART OF NEXT WEEK. AT LEAST ON MONDAY SOME SUNSHINE WILL RETURN PRIOR TO AN UPPER LEVEL TROUGH DROPPING SOUTH INTO THE AREA TUESDAY. THE 12Z GEM/GFS HAVE BOTH TRENDED TOWARD A MORE EASTERLY SOLUTION FOR THE H500 LOW DROPPING SOUTH INTO THE GREAT LAKES RATHER THAN THE CENTRAL PLAINS. THIS WOULD FAVOR LESS CLOUDS AND NO PRECIP RATHER THAN UPPER LEVEL SUPPORT FOR ISO AND SCT THUNDER ACROSS THE AREA. BY MID WEEK THROUGH THE END OF THE WEEK A RIDGE WILL REBUILD INTO THE AREA AND ALLOW TEMPERATURES TO REBOUND INTO THE 70S TO NEAR 80 THROUGH THE PERIOD. VERY LATE IN THE EXTENDED...A TROUGH WILL APPROACH AND ALLOW FOR A RETURN CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION BY THURSDAY NIGHT OR FRIDAY. && .AVIATION...04/18Z MOIST SOUTHEASTERLY FLOW WILL CONTINUE THROUGH THE 24 HOUR TAF PERIOD...BUT NOT A LOT OF STRONG FORCING FOR ORGANIZED INTENSE THUNDERSTORMS. CONVECTION HAS DISRUPTED WARM FRONT LEAVING A BOUNDARY IN NORTH IOWA AND NORTH MISSOURI. THUNDERSTORMS MOST LIKELY TO WORK EAST ACROSS NORTHERN IOWA THIS EVENING...SO HAVE INCLUDED THEM IN TAFS...FOR KDMX AND KOTM...CHANCES ARE TOO SMALL TO INCLUDE AT THIS TIME. GIVEN HIGH MOISTURE EXPECT FOG AND/OR LOW STRATUS TO DEVELOP AGAIN OVERNIGHT ACROSS STATE...AND THIS WILL TAKE SOME TIME TO BURN OFF SATURDAY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && SHORT TERM/AVIATION...JUNGBLUTH LONG TERM...REV
Hazardous weather outlook, May 4, 3:03 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 303 PM CDT FRI MAY 4 2012 IAZ004>007-015>017-023>026-033>036-044-045-052015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL- 303 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE FOR LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE THREAT WILL CONTINUE UNTIL 9 PM THIS EVENING ACROSS THE OUTLOOK AREA. THESE STORMS COULD ALSO BRING HEAVY RAINS ALONG WITH THE THREAT FOR SEVERE WEATHER. LOCALLY HEAVY RAINS AND FLASH FLOODING ARE ALSO POSSIBLE IN SOME OF THE SLOWER MOVING STORMS AS MOISTURE LEVELS REMAIN HIGH ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE SATURDAY NIGHT AND SUNDAY ACROSS THE REGION. OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. IAZ027-028-037>039-046>050-057>062-070>075-081>086-092>097-052015- BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL- TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 303 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONGER THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON OR EVENING AND CONTINUE THROUGH THE NIGHT. THESE STORMS COULD BRING HEAVY RAINS ALONG WITH THE THREAT FOR SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS THOUGH AN ISOLATED TORNADO IS STILL POSSIBLE. LOCALLY HEAVY RAINS AND FLASH FLOODING ARE ALSO POSSIBLE IN SOME OF THE SLOWER MOVING STORMS AS MOISTURE LEVELS REMAIN HIGH ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE SATURDAY NIGHT AND SUNDAY ACROSS THE REGION. OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. REV
In the hours before
Local storm report, May 4, 10:46 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1046 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 AM HAIL NNW LENOX 40.88N 94.56W
05/04/2012 E1.00 INCH TAYLOR IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
KDLocal storm report, May 4, 10:49 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1049 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM HAIL 5 NNW LENOX 40.88N 94.56W
05/04/2012 E1.00 INCH TAYLOR IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
KDLocal storm report, May 4, 10:55 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1055 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM HAIL NNW LENOX 40.88N 94.56W
05/04/2012 E1.00 INCH TAYLOR IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
KDLocal storm report, May 4, 1:24 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
124 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM HAIL 5 ESE CORNING 40.97N 94.65W
05/04/2012 E1.25 INCH ADAMS IA PUBLIC
TIME ESTIMATED FROM RADAR.
&&
KSLocal storm report, May 4, 1:32 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
132 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM HAIL ENE PRESCOTT 41.02N 94.61W
05/04/2012 E1.00 INCH ADAMS IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0300 AM HAIL PRESCOTT 41.02N 94.61W
05/04/2012 E0.88 INCH ADAMS IA EMERGENCY MNGR
TIME ESTIMATED.
0303 AM HAIL 5 ESE CORNING 40.97N 94.65W
05/04/2012 E1.25 INCH ADAMS IA PUBLIC
TIME ESTIMATED FROM RADAR.
0338 AM HAIL NNW LENOX 40.88N 94.56W
05/04/2012 E1.00 INCH TAYLOR IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
KSLocal storm report, May 4, 4:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
412 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND GST DOLLIVER 43.46N 94.61W
05/04/2012 E65 MPH EMMET IA EMERGENCY MNGR
&&
JJOHNSONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt | 28 min |
| May 3, 11:32 PM CDT | Flash Flood Watch | DMX | Adams, Appanoose, Clarke, Davis, Decatur, Lucas and 8 more | 9 hr |
| May 4, 2:09 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Union | 51 min |
| May 4, 2:13 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 32 min |
| May 4, 2:45 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 45 min |
| May 4, 2:54 AM CDT | Severe Thunderstorm Warning | DMX | Adams | 51 min |
| May 4, 3:27 AM CDT | Severe Thunderstorm Warning | DMX | Taylor | 48 min |
| May 4, 5:03 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe | 42 min |
| May 4, 5:44 AM CDT | Flash Flood Warning | DMX | Mahaska, Poweshiek | 4 hr |
| May 4, 4:05 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth | 55 min |
| May 4, 4:22 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto | 38 min |
| May 4, 4:46 PM CDT | Tornado Warning | DMX | Palo Alto | 29 min |
| May 4, 4:59 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 46 min |
| May 4, 5:26 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago | 49 min |
| May 4, 5:30 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 17 min |
| May 4, 5:40 PM CDT | Tornado Warning | DMX | Hancock, Humboldt, Kossuth, Wright | 35 min |
| May 4, 5:46 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 15 min |
| May 4, 6:00 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 60 min |
| May 4, 6:37 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 23 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.